MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012447-08
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 99% stenosed and moderately tortuous lesion in the left main artery to the mid left anterior descending artery (lad).Following pre-dilatation, st elevation was noted.Aspiration was performed with a thrombectomy device and medication was administered.The st elevation was still slightly noted.Three xience sierra stents (2.25x38mm, 3.0x38mm, and 3.5x23mm) were deployed in the mid lad to the left main artery from the distal side.Proximal optimization technique was also performed in the mid lad and proximal lad with 3.25mm non-abbott balloon catheter.For kissing balloon technique of the lad artery and the 1st diagonal artery, a 2.5x8mm nc trek balloon dilatation catheter (bdc) was chosen.The bdc was prepared; however, the stylet was not removed before prep.Additionally, resistance was noted when removing the stylet from the bdc.An attempt was made to insert the bdc onto a non-abbott guide wire; however, the bdc failed to be inserted onto the guide wire.It was thought that the lumen of the bdc collapsed during removal of the stylet.The bdc was not used and the procedure was successfully completed with a 2.5x6mm non-abbott balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to remove mandrel/stylet was able to be confirmed.The reported deformation due to compressive stress was able to be confirmed.The reported difficult to insert guide wire was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It should be noted that the nc trek rx coronary dilatation catheter instructions for use (ifu) states: prior to use examine all equipment carefully for defects.Examine the dilatation catheter for bends, kinks, or other damage.Do not use any defective equipment.The deviation of the ifu is undetermined to have cause/contributed to the reported difficulties.It is possible that inadvertent mishandling when removing the stylet resulted in compromising the inner member and outer member (reported collapsed/note smashed) resulting in the reported difficult to remove mandrel/stylet; however this cannot be confirmed.The reported difficult to insert guide wire is a direct result of the compromised inner member and outer member.There is no indication of a product quality issue with respect to manufacture, design or labeling.H10: use error for incorrect prep was removed.
 
Event or Problem Description
Additional information: the 2.5x8mm nc trek balloon dilatation catheter (bdc) was prepared after removal of the stylet, and the bdc was prepared per instructions for use.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10623042
Report Number2024168-2020-08240
Device Sequence Number19766865
Product Code LOX
UDI-Device Identifier08717648151743
UDI-Public08717648151743
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012447-08
Device Catalogue Number1012447-08
Device Lot Number90927G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 09/12/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: 3.25 MM HIRYU; GUIDE WIRE: SION BLUE; XIENCE SIERRA STENT (X3)
Patient Age73 YR
Patient Weight68